Hail, Smith
- When
- August 27, 4:40 PM CST
- Where
- Smith County, Bullard
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.133, -95.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 27, 2:30 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED AUG 27 2003 ACTIVITY ON THE RADAR IS STARTING TO PULSE UP WITH AFTERNOON HEATING AS MOISTURE FROM THE GULF KEEPS PUMPING NWD IN THE LOW LEVELS...ALONG WITH AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE FOUR STATES REGION. THIS LOW LEVEL MOISTURE FEED WILL CONTINUE THROUGH FRI AHEAD OF A SURFACE FRONT WHICH WILL ENTER THE REGION ON SAT...MAKE IT TO THE SRN REACHES OF THE AREA BY LATE SUN. THIS FRONT WILL THEN MEANDER SLOWLY A LITTLE FURTHER S BY MON...THEN STALL OUT TUE/WED ACROSS C LA. THIS WILL YIELD A RATHER WET SHORT TERM THROUGH THE WEEKEND...THEN DRIER TOWARD THE END OF THE EXTENDED. TEMPERATURES WILL BE NEAR/BELOW NORMAL WITH THE CHANCES FOR RAIN AND MORE CLOUD COVER...AND TEMPERATURES WILL BE SLIGHTLY LOWER WITH AFTER EFFECTS OF THE FRONTAL SYSTEM. .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 73 92 / 30 30 20 30 MLU 73 91 72 91 / 30 30 20 30 TXK 75 92 75 92 / 30 30 20 30 TYR 74 92 74 92 / 30 30 20 30 LFK 73 93 73 93 / 40 40 20 40 .SHV...NONE. 20
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE STRONG AND DAMAGING WINDS AND POSSIBLY LARGE HAIL. HOWEVER ANY STORMS THAT DO BECOME SEVERE WILL BE ISOLATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. 20
The Shreveport radar (KSHV), 145 km away, was scanning. The volume nearest the first event began at 22:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329381.